Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 363, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 22, 2006, 3:26 PM CDT for Saint Charles County, Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2006, 3:26 PM CDT (20:26 UTC)
- Expired
- Jun 22, 2006, 4:30 PM CDT
- In force
- 64 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Saint Charles County, MO
The radar
The St Louis radar (KLSX), 10 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 11:37 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1783 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 222027 SVRLSX MOC183-222130- /O.NEW.KLSX.SV.W.0363.060622T2026Z-060622T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 326 PM CDT THU JUN 22 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI * UNTIL 430 PM CDT * AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED 20 MILES SOUTHWEST OF NEW MELLE...OR ABOUT NEAR NEW HAVEN...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... NEW MELLE... DEFIANCE... DARDENNE PRAIRIE... LAKE ST. LOUIS... COTTLEVILLE... OFALLON... WELDON SPRING... ST. PETERS... HARVESTER... ST. CHARLES... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3872 9095 3854 9096 3877 9047 3890 9064 $$ BRITT
3 follow-up statements
000 WWUS53 KLSX 222054 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 354 PM CDT THU JUN 22 2006 MOC183-222130- /O.CON.KLSX.SV.W.0363.000000T0000Z-060622T2130Z/ ST. CHARLES MO- 354 PM CDT THU JUN 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR ST. CHARLES COUNTY... AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER NEW MELLE...MOVING NORTHEAST AT 40 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... LAKE ST. LOUIS...DARDENNE PRAIRIE...OFALLON...ST. PAUL... COTTLEVILLE...ST. PETERS AND ST. CHARLES. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3879 9094 3864 9095 3878 9051 3890 9064 $$ BRITT
000 WWUS53 KLSX 222108 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 408 PM CDT THU JUN 22 2006 MOC183-222130- /O.CON.KLSX.SV.W.0363.000000T0000Z-060622T2130Z/ ST. CHARLES MO- 408 PM CDT THU JUN 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR ST. CHARLES COUNTY... AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER WENTZVILLE... MOVING NORTHEAST AT 20 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... LAKE ST. LOUIS AND ST. PAUL. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3887 9094 3877 9088 3882 9057 3893 9067 $$ BRITT
000 WWUS53 KLSX 222127 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 427 PM CDT THU JUN 22 2006 MOC183-222137- /O.EXP.KLSX.SV.W.0363.000000T0000Z-060622T2130Z/ ST. CHARLES MO- 427 PM CDT THU JUN 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR ST. CHARLES COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE COUNTY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM CDT. LAT...LON 3887 9094 3877 9088 3882 9057 3893 9067 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:39 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 22, 12:39 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1239 PM CDT THU JUN 22 2006 .DISCUSSION... SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR MOST OF THE CWA. SCT SVR TSRA AS DEVELOPED OVR S CNTRL IL AND SERN MO ALONG OLD OUTFLOW BOUNDARY FROM MCS THAT MOVED ACROSS NRN MO AND CNTRL IL EARLIER THIS MORNING. TSRA HAVE ALSO BEEN INCREASINGLY IN COVERAGE AND INTENSITY OVER CNTRL AND SWRN MO IN THE UNSTABLE AIR IN ADVANCE OF MCV OVR WRN MO. CURRENT THINKING THESE TRENDS WILL CONTINUE THROUGH MOST OF THE AFTERNOON. DID RAISE TEMPS IN THE SERN PART OF THE CWA AND LOWER THEM IN THE FAR NWRN PART BECAUSE OF CLOUD AND PCPN TRENDS. BRITT && .AVIATION... FOR THE 18Z TAFS... HAVE REVISED THE TAFS FOR TIMING ON TSRA...WITH KCOU/KUIN EARLY THIS AFTERNOON AND KSTL/KSUS A LITTLE LATER. HAVE ADDED VRB GUSTY WINDS TO THE TEMPO GROUPS WITH THE TSRA GROUPS THIS AFTN. KEPT SHRA GOING WITH VCTS FOR A FEW HOURS AFTER THE INTIAL ROUND OF STORMS INTO THE EVENING HOURS...LASTING THE LONGEST AT KSTL/KSUS. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 22, 11:56 AM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1156 AM CDT THU JUN 22 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1156 AM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS MISSOURI AND ILLINOIS THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS WILL LIKELY BE SEVERE...PARTICULARLY SOUTH OF INTERSTATE 70 IN ILLINOIS. THE STRONGEST STORMS WILL PRODUCE HAIL UP TO THE SIZE OF GOLFBALLS... WIND GUSTS IN EXCESS OF 70 MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CONTINUED RISK OF THUNDERSTORMS ON FRIDAY AS THE COLD FRONT MOVES THROUGH SOUTHERN ILLINOIS AND SOUTHERN MISSOURI. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE...PRIMARILY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR IN MISSOURI...AND THE INTERSTATE 70 CORRIDOR IN ILLINOIS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS AND AMATEUR RADIO OPERATORS SHOULD MONITOR THE WEATHER CLOSELY THIS AFTERNOON AND TONIGHT...AND BE PREPARED FOR IMMEDIATE ACTIVATION IF NECESSARY. BRITT
In the hours before
Local storm report, Jun 22, 2:26 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
226 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 3 NW NEW HARTFORD 39.23N 91.32W
06/22/2006 E0.75 INCH PIKE MO LAW ENFORCEMENT
&&
TILLYLocal storm report, Jun 22, 2:40 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
240 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL LADDONIA 39.24N 91.64W
06/22/2006 E0.75 INCH AUDRAIN MO TRAINED SPOTTER
POWER POLES SNAPPED IN HALF...12 TO 14 INCH LIMBS DOWN.
&&
TILLYLocal storm report, Jun 22, 2:53 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG ASHLEY 39.25N 91.22W
06/22/2006 PIKE MO LAW ENFORCEMENT
NUMEROUS TREES UPROOTED. BUILDINGS DAMAGED AROUND THE
CITY.
&&
TILLYLocal storm report, Jun 22, 3:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 7 W NEW HAVEN 38.61N 91.35W
06/22/2006 M60 MPH FRANKLIN MO TRAINED SPOTTER
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 11:43 AM CDT | Severe Thunderstorm Warning | LSX | Washington | 47 min |
| Jun 22, 12:52 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 38 min |
| Jun 22, 12:59 PM CDT | Tornado Warning | LSX | Audrain | 31 min |
| Jun 22, 1:12 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 39 min |
| Jun 22, 1:28 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike, Ralls | 47 min |
| Jun 22, 2:13 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 47 min |
| Jun 22, 2:39 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 66 min |
| Jun 22, 2:54 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 51 min |
| Jun 22, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 47 min |
| Jun 22, 3:17 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 58 min |
| Jun 22, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.